Alert archive / Texas / Red Flag Warnings in 2007
Red Flag Warning 9, NWS Amarillo, TX
NWS Amarillo, TX issued this red flag warning at Oct 30, 2007, 3:47 AM CDT for 16 counties in Texas; Beaver County, Cimarron County, Texas County, Oklahoma. It took effect at Oct 30, 2007, 11:00 AM CDT. It was in force for 9 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Oct 30, 2007, 3:47 AM CDT (08:47 UTC)
- In effect from
- Oct 30, 2007, 11:00 AM CDT
- Expired
- Oct 30, 2007, 8:00 PM CDT
- In force
- 9 hr
- Issued by
- NWS Amarillo, TX
Counties Beaver County, OK, Cimarron County, OK, Texas County, OK, Armstrong County, TX, Carson County, TX, Dallam County, TX, Deaf Smith County, TX, Hansford County, TX, Hartley County, TX, Hemphill County, TX, Hutchinson County, TX, Lipscomb County, TX, Moore County, TX, Ochiltree County, TX, Oldham County, TX, Potter County, TX, Randall County, TX, Roberts County, TX, Sherman County, TX
The radar
The Amarillo radar (KAMA), 74 km from the middle of the area, began a volume at 08:50 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 00:00Z, 8.8 hours before the alert went out and 74 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2836 m above ground
- 0-6 km bulk shear
- 24 kt
- 0-1 km storm-relative helicity
- 66 m²/s²
- 0-3 km storm-relative helicity
- 167 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS84 KAMA 300847 RFWAMA RED FLAG WARNING NATIONAL WEATHER SERVICE AMARILLO TX 347 AM CDT TUE OCT 30 2007 ...HIGH FIRE DANGER TODAY ACROSS THE WESTERN TWO-THIRDS OF THE PANHANDLES... .A SURFACE LOW OVER EASTERN COLORADO WITH AN ASSOCIATED TROUGH EXTENDING SOUTH INTO EASTERN NEW MEXICO WILL BEGIN TO DEEPEN TODAY IN RESPONSE TO AN APPROACHING UPPER TROUGH OVER THE WESTERN STATES. UNSEASONABLY WARM AND DRY DOWNSLOPING SOUTHWESTERLY WINDS ARE EXPECTED TO INCREASE BY THIS AFTERNOON ACROSS THE WESTERN AND CENTRAL SECTIONS OF THE TEXAS AND OKLAHOMA PANHANDLES. SPEEDS ARE EXPECTED TO REACH INTO THE 15 TO 30 MPH RANGE WITH GUSTS UP TO 40 MPH POSSIBLE. IN ADDITION...MINIMUM AFTERNOON RELATIVE HUMIDITIES TUESDAY SHOULD FALL TO AROUND 15 PERCENT OR LESS. THIS WILL ALLOW FOR INCREASED FIRE DANGER CONDITIONS THIS AFTERNOON ACROSS THE CENTRAL AND WESTERN TEXAS AND OKLAHOMA PANHANDLES. OKZ001-002-TXZ001>003-006>008-011>013-016>018-301700- /O.UPG.KAMA.FW.A.0010.071030T1600Z-071031T0100Z/ /O.NEW.KAMA.FW.W.0009.071030T1600Z-071031T0100Z/ CIMARRON-TEXAS-DALLAM-SHERMAN-HANSFORD-HARTLEY-MOORE-HUTCHINSON- OLDHAM-POTTER-CARSON-DEAF SMITH-RANDALL-ARMSTRONG- 347 AM CDT TUE OCT 30 2007 ...RED FLAG WARNING IN EFFECT FROM 11 AM THIS MORNING TO 8 PM CDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A RED FLAG WARNING FOR THE WESTERN TWO-THIRDS OF THE TEXAS AND OKLAHOMA PANHANDLES...WHICH IS IN EFFECT FROM 11 AM THIS MORNING TO 8 PM CDT THIS EVENING. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF RELATIVE HUMIDITIES OF 15 PERCENT OR LESS...SUSTAINED 20 FOOT WINDS OF 20 MPH OR GREATER...AND AN ELEVATED FIRE DANGER RATING WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE FIELD OF THIS RED FLAG WARNING. $$ SCHNEIDER
3 follow-up statements
000 WWUS84 KAMA 300851 CCA RFWAMA RED FLAG WARNING...CORRECTED NATIONAL WEATHER SERVICE AMARILLO TX 348 AM CDT TUE OCT 30 2007 ...HIGH FIRE DANGER TODAY ACROSS THE WESTERN TWO-THIRDS OF THE PANHANDLES... .A SURFACE LOW OVER EASTERN COLORADO WITH AN ASSOCIATED TROUGH EXTENDING SOUTH INTO EASTERN NEW MEXICO WILL BEGIN TO DEEPEN TODAY IN RESPONSE TO AN APPROACHING UPPER TROUGH OVER THE WESTERN STATES. UNSEASONABLY WARM AND DRY DOWNSLOPING SOUTHWESTERLY WINDS ARE EXPECTED TO INCREASE BY THIS AFTERNOON ACROSS THE WESTERN AND CENTRAL SECTIONS OF THE TEXAS AND OKLAHOMA PANHANDLES. SPEEDS ARE EXPECTED TO REACH INTO THE 15 TO 30 MPH RANGE WITH GUSTS UP TO 40 MPH POSSIBLE. IN ADDITION...MINIMUM AFTERNOON RELATIVE HUMIDITIES TUESDAY SHOULD FALL TO AROUND 15 PERCENT OR LESS. THIS WILL ALLOW FOR INCREASED FIRE DANGER CONDITIONS THIS AFTERNOON ACROSS THE CENTRAL AND WESTERN TEXAS AND OKLAHOMA PANHANDLES. OKZ001-002-TXZ001>003-006>008-011>013-016>018-301715- /O.UPG.KAMA.FW.A.0010.071030T1600Z-071031T0100Z/ /O.NEW.KAMA.FW.W.0009.071030T1600Z-071031T0100Z/ CIMARRON-TEXAS-DALLAM-SHERMAN-HANSFORD-HARTLEY-MOORE-HUTCHINSON- OLDHAM-POTTER-CARSON-DEAF SMITH-RANDALL-ARMSTRONG- 348 AM CDT TUE OCT 30 2007 ...RED FLAG WARNING IN EFFECT FROM 11 AM THIS MORNING TO 8 PM CDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A RED FLAG WARNING FOR THE WESTERN TWO-THIRDS OF THE TEXAS AND OKLAHOMA PANHANDLES...WHICH IS IN EFFECT FROM 11 AM THIS MORNING TO 8 PM CDT THIS EVENING. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF RELATIVE HUMIDITIES OF 15 PERCENT OR LESS...SUSTAINED 20 FOOT WINDS OF 20 MPH OR GREATER...AND AN ELEVATED FIRE DANGER RATING WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE FIELD OF THIS RED FLAG WARNING. $$ SCHNEIDER
000 WWUS84 KAMA 301649 RFWAMA RED FLAG WARNING NATIONAL WEATHER SERVICE AMARILLO TX 1149 AM CDT TUE OCT 30 2007 ...HIGH FIRE DANGER TODAY ACROSS THE CENTRAL AND WESTERN PANHANDLES... .A SURFACE LOW OVER EASTERN COLORADO WITH AN ASSOCIATED TROUGH EXTENDING SOUTH INTO EASTERN NEW MEXICO WILL BEGIN TO DEEPEN TODAY. UNSEASONABLY WARM AND DRY DOWNSLOPING SOUTHWESTERLY WINDS ARE EXPECTED TO INCREASE BY THIS AFTERNOON ACROSS THE WESTERN AND CENTRAL SECTIONS OF THE TEXAS AND OKLAHOMA PANHANDLES. SPEEDS ARE EXPECTED TO REACH INTO THE 15 TO 30 MPH RANGE WITH GUSTS UP TO 40 MPH POSSIBLE. IN ADDITION...MINIMUM AFTERNOON RELATIVE HUMIDITIES SHOULD FALL TO AROUND 15 PERCENT OR LESS. THIS WILL ALLOW FOR INCREASED FIRE DANGER CONDITIONS THIS AFTERNOON ACROSS THE CENTRAL AND WESTERN TEXAS AND OKLAHOMA PANHANDLES. OKZ001-002-TXZ001>003-006>008-011>013-016>018-310100- /O.CON.KAMA.FW.W.0009.000000T0000Z-071031T0100Z/ CIMARRON-TEXAS-DALLAM-SHERMAN-HANSFORD-HARTLEY-MOORE-HUTCHINSON- OLDHAM-POTTER-CARSON-DEAF SMITH-RANDALL-ARMSTRONG- 1149 AM CDT TUE OCT 30 2007 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM CDT THIS EVENING... A RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM CDT THIS EVENING FOR THE CENTRAL AND WESTERN TEXAS AND OKLAHOMA PANHANDLES. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF RELATIVE HUMIDITIES OF 15 PERCENT OR LESS...SUSTAINED 20 FOOT WINDS OF 20 MPH OR GREATER...AND AN ELEVATED FIRE DANGER RATING WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE FIELD OF THIS RED FLAG WARNING. $$ JJB
000 WWUS84 KAMA 302012 RFWAMA RED FLAG WARNING NATIONAL WEATHER SERVICE AMARILLO TX 312 PM CDT TUE OCT 30 2007 ...HIGH FIRE DANGER TODAY ACROSS ALL BUT THE SOUTHEAST TEXAS PANHANDLE... .A SURFACE LOW OVER EASTERN COLORADO WITH AN ASSOCIATED TROUGH EXTENDING SOUTH INTO EASTERN NEW MEXICO WILL BEGIN TO DEEPEN TODAY. UNSEASONABLY WARM AND DRY DOWNSLOPING SOUTHWESTERLY WINDS ARE EXPECTED TO INCREASE BY THIS AFTERNOON ACROSS ALL BUT THE SOUTHEAST TEXAS PANHANDLE. SPEEDS ARE EXPECTED TO REACH INTO THE 15 TO 30 MPH RANGE WITH GUSTS UP TO 40 MPH POSSIBLE. IN ADDITION...MINIMUM AFTERNOON RELATIVE HUMIDITIES SHOULD FALL TO AROUND 15 PERCENT OR LESS. THIS WILL ALLOW FOR INCREASED FIRE DANGER CONDITIONS THIS AFTERNOON AND EVENING. OKZ003-TXZ004-005-009-010-310100- /O.EXA.KAMA.FW.W.0009.000000T0000Z-071031T0100Z/ BEAVER-OCHILTREE-LIPSCOMB-ROBERTS-HEMPHILL- 312 PM CDT TUE OCT 30 2007 ...RED FLAG WARNING IN EFFECT UNTIL 8 PM CDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT UNTIL 8 PM CDT THIS EVENING FOR ALL BUT THE SOUTHEAST TEXAS PANHANDLE. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF RELATIVE HUMIDITIES OF 15 PERCENT OR LESS...SUSTAINED 20 FOOT WINDS OF 20 MPH OR GREATER...AND AN ELEVATED FIRE DANGER RATING WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE FIELD OF THIS RED FLAG WARNING. $$ OKZ001-002-TXZ001>003-006>008-011>013-016>018-310100- /O.CON.KAMA.FW.W.0009.000000T0000Z-071031T0100Z/ CIMARRON-TEXAS-DALLAM-SHERMAN-HANSFORD-HARTLEY-MOORE-HUTCHINSON- OLDHAM-POTTER-CARSON-DEAF SMITH-RANDALL-ARMSTRONG- 312 PM CDT TUE OCT 30 2007 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM CDT THIS EVENING... A RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM CDT THIS EVENING FOR ALL BUT THE SOUTHEAST TEXAS PANHANDLE. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF RELATIVE HUMIDITIES OF 15 PERCENT OR LESS...SUSTAINED 20 FOOT WINDS OF 20 MPH OR GREATER...AND AN ELEVATED FIRE DANGER RATING WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE FIELD OF THIS RED FLAG WARNING. $$ JJB
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Amarillo, TX wrote its last area forecast discussion before this red flag warning went out at Oct 30, 3:37 AM CDT, 10 minutes earlier.
Area forecast discussion, Oct 30, 3:37 AM CDT, 10 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE AMARILLO TX
337 AM CDT TUE OCT 30 2007
.DISCUSSION...
NO REAL BIG CHANGES FROM PREVIOUS FORECAST AND GRIDS. BUMPED UP MAX
TEMPS TODAY SLIGHTLY AS DOWNSLOPING SOUTHWESTERLY WINDS INCREASING.
SURFACE LOW OVER EASTERN CO WITH ASSOCIATED TROUGH EXTENDING SOUTH
INTO EASTERN NM WILL DEEPEN TODAY CAUSING THE PRESSURE GRADIENT TO
TIGHTEN ACROSS THE FORECAST AREA. TUCUMCARI PROFILER SHOWING 30 TO 35
KNOTS RIGHT OFF THE SURFACE AND THIS WILL MIX DOWN NICELY TODAY WITH
PLENTY OF DIURNAL HEATING. DEW POINTS CURRENTLY IN THE MID 20S WEST
TO THE LOW 30S IN THE CENTRAL SECTIONS OF THE PANHANDLES. THE GFS MOS
GUIDANCE HANDLING THE DEW POINTS BETTER THAN ANY OF THE OTHER MODELS
AND SHOWING THE MIXING OF THE DRIER AIR INTO THE WESTERN AND CENTRAL
SECTIONS. COLD FRONT FORECASTED TO PUSH SOUTHEAST INTO THE NORTHWEST
SECTIONS LATE TONIGHT...AFTER 06Z WEDNESDAY...AND THEN THROUGH THE
REMAINDER OF THE PANHANDLES BY 15Z WEDNESDAY. MUCH COOLER WEDNESDAY
AND THURSDAY AS SURFACE RIDGE BUILDS SOUTH AND SOUTHWEST INTO THE
PANHANDLES. ANOTHER WEAKER COLD FRONT FORECASTED TO PUSH THROUGH THE
PANHANDLES LATE FRIDAY AND FRIDAY NIGHT. WITH THE LACK OF LOW LEVEL
MOISTURE AS A SHORTWAVE TROUGH TRACKS ACROSS THE FORECAST AREA LATE
THIS WEEK...PRECIP NOT EXPECTED AT THIS TIME. WILL CONTINUE THE DRY
FORECAST THROUGH THE EXTENDED PERIOD.
&&
.FIRE WEATHER...
DECIDED TO UPGRADE THE FIRE WEATHER WATCH TO RED FLAG WARNING BASED
ON THE STRONG AND GUSTY WINDS AND MINIMUM RELATIVE HUMIDITIES 15
PERCENT OR LOWER THIS AFTERNOON. ALTHOUGH THE CRITERIA MUST BE MET
FOR THREE HOURS OR LONGER...FEEL THIS SHOULD BE NO PROBLEM ACROSS THE
WESTERN HALF OR TWO-THIRDS OF THE PANHANDLES. CHECKING FIRE DANGER
CONDITIONS REVEAL HIGH YESTERDAY AT THE BOOTLEG RAWS AND SHOULD BE
THE SAME IF NOT HIGHER TODAY. THE CEDAR RAWS WAS ON THE HIGH END OF
MODERATE YESTERDAY AND FEEL THIS SHOULD COME IN A LITTLE HIGHER
TODAY. THE DAY 2 FIRE DANGER RATING FORECAST FOR TODAY HAS THE
MAJORITY OF THE PANHANDLES IN HIGH FIRE DANGER. HAVE SOME CONCERN
THAT ISOLATED LOCATIONS EAST OF THE RED FLAG WARNING...OFF THE
CAPROCK...COULD SEE RED FLAG CONDITIONS BUT THE THREE HOUR CRITERIA
NOT EXPECTED TO BE MET THERE.
THANKS WFO/S LUB...DDC AND ABQ FOR COORDINATION THIS MORNING.
SCHNEIDER
&&
.PRELIMINARY POINT TEMPS/POPS...
AMARILLO TX 80 44 66 38 64 / 0 0 0 5 5
BEAVER OK 78 41 63 34 62 / 0 0 0 5 5
BOISE CITY OK 80 39 59 35 60 / 0 0 0 5 5
BORGER TX 83 45 67 40 63 / 0 0 0 5 5
BOYS RANCH TX 82 43 68 37 65 / 0 0 0 5 5
CANYON TX 79 44 67 38 65 / 0 0 0 5 5
CLARENDON TX 79 47 68 41 62 / 0 0 0 5 5
DALHART TX 81 40 62 35 62 / 0 0 0 5 5
GUYMON OK 84 41 62 37 62 / 0 0 0 5 5
HEREFORD TX 79 44 65 36 65 / 0 0 0 5 5
LIPSCOMB TX 78 46 64 34 62 / 0 0 0 5 5
PAMPA TX 81 46 63 40 60 / 0 0 0 5 5
SHAMROCK TX 80 48 68 41 63 / 0 0 0 5 5
WELLINGTON TX 81 49 70 42 63 / 0 0 0 5 5
&&
.AMA WATCHES/WARNINGS/ADVISORIES...
TX...RED FLAG WARNING FROM 11 AM THIS MORNING TO 8 PM CDT THIS
EVENING FOR THE FOLLOWING ZONES: ARMSTRONG...CARSON...
DALLAM...DEAF SMITH...HANSFORD...HARTLEY...HUTCHINSON...
MOORE...OLDHAM...POTTER...RANDALL...SHERMAN.
OK...RED FLAG WARNING FROM 11 AM THIS MORNING TO 8 PM CDT THIS
EVENING FOR THE FOLLOWING ZONES: CIMARRON...TEXAS.
&&
11/17Hazardous weather outlook, Oct 29, 1:00 PM CDT, 14 hours 47 minutes before
TEXAS/OKLAHOMA PANHANDLES HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE AMARILLO TX 100 PM CDT MON OCT 29 2007 OKZ001>003-TXZ001>020-301100- ARMSTRONG-BEAVER-CARSON-CIMARRON-COLLINGSWORTH-DALLAM-DEAF SMITH- DONLEY-GRAY-HANSFORD-HARTLEY-HEMPHILL-HUTCHINSON-LIPSCOMB-MOORE- OCHILTREE-OLDHAM-POTTER-RANDALL-ROBERTS-SHERMAN-TEXAS-WHEELER- 100 PM CDT MON OCT 29 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE TEXAS AND OKLAHOMA PANHANDLES. .DAY ONE... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN... THE COMBINATION OF SOUTH TO SOUTHWEST WINDS OF 20 TO 30 MPH WITH HIGHER GUSTS...WELL ABOVE NORMAL TEMPERATURES...AND EXPECTED AFTERNOON RELATIVE HUMIDITIES NEAR OR BELOW 15 PERCENT WILL RESULT IN ELEVATED FIRE WEATHER CONDITIONS ON TUESDAY ACROSS PARTS OF THE OKLAHOMA AND TEXAS PANHANDLES. AS A RESULT...A FIRE WEATHER WATCH IS IN EFFECT FOR THE WESTERN AND CENTRAL SECTIONS OF THE TEXAS AND OKLAHOMA PANHANDLES ON TUESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME. ANDRADE
Nearby
Red Flag Warnings in Texas, 2007Red Flag Warnings in Oklahoma, 2007Every red flag warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.